Abstract

Using rationality, like in language theory, we define a family of infinite graphs. This family is a strict extension of the context-free graphs of Muller and Schupp, the equational graphs of Courcelle and the prefix recognizable graphs of Caucal. We give basic properties, as well as an internal and an external characterization of these graphs. We also show that their traces form an AFL of recursive languages, containing the context-free languages.

References

  1. [AN 88]
    A. Arnold and M. Nivat, Comportements de processus, Colloque AFCET “les mathéematiques de l’informatique”, pp. 35–68, 1982.Google Scholar
  2. [Au 88]
    J.-M. Autebert and L. Boasson, Transductions rationelles, Ed. Masson, pp. 1–133, 1988.Google Scholar
  3. [Be 79]
    J. Berstel Transductions and context-free languages, Ed. Teubner, pp. 1–278, 1979.Google Scholar
  4. [Ca 96]
    D. Caucal On transition graphs having a decidable monadic theory, LNCS 1099, pp. 194–205, 1996Google Scholar
  5. [Co 90]
    B. Courcelle Graph rewriting: an algebraic and logic approach, Handbook of TCS, Vol. B, Elsevier, pp. 193–242, 1990.Google Scholar
  6. [GG 66]
    S. Ginsburg and S. A. Greibach Mappings which preserve context sensitive languages, Information and Control 9, pp. 563–582, 1966.MATHCrossRefMathSciNetGoogle Scholar
  7. [HU 79]
    J. E. Hopcroft and J. D. Ullman Introduction to automata theory, langages and computation, Ed. Addison-Wesley pp. 1–284, 1979.Google Scholar
  8. [KP 99]
    T. Knapik and E. Payet Synchronization product of Linear Bounded Machines, LNCS 1684, pp. 362–373, 1999.Google Scholar
  9. [MS 85]
    D. Muller and P. Schupp The theory of ends, pushdown automata, and second-order logic, TCS 37, pp. 51–75, 1985.MATHCrossRefMathSciNetGoogle Scholar
  10. [Ni 68]
    M. Nivat Transduction des langages de Chomsky, Ann. de l’Inst. Fourier 18, pp. 339–456, 1968.MATHMathSciNetGoogle Scholar
  11. [Re 85]
    W. Reisig Petri nets. EATCS Monographs on Theoretical Computer Science, Vol. 4, Springer Verlag, 1985.Google Scholar
  12. [Sc 76]
    M.P. Schützenberger Sur les relations rationnelles entre monoïdes libres, TCS 3, pp. 243–259, 1976.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • Christophe Morvan
    • 1
  1. 1.IRISARennesFrance

Personalised recommendations